Anything I can prove that warfin caused my brain bled out? aokpokergirl@yahoo.com

Asked almost 2 years ago - 76031

In March 2010 I had brain bleeding because I have 3 metal heart valves replaced 2 years before. They drained the blood off in the hospital then sent me home, back on warfin. After I took it my brain burst, a small whole. Back in the hospital I was brain dead because my brain bled out and it was gray. The prayers save me. Next time the doctor looked , the blood was gone and just air was left. They put my skull in the freezer and after a couple weeks they replaced me skull and I have some brain damage. I do not take the warfin anymore, although they encouraged me to take it. I still suffer from that drug.

Attorney answers (3)

  1. Marc Edward Stewart

    Contributor Level 16

    5

    Lawyers agree

    Answered . As Mr. Brophy said, any patient that has mechanical heart valves must be on Coumadin (Warfarin). It is the standard of care because the artificial heart valves can cause blood clots to form if the blood isn't thinned. Those little clots can shoot up into the carotids and the brain, thereby causing a clot-based stroke. It is true, though, that Warfarin can sometimes cause brain bleeds. Sometimes a bleed occurs naturally but the thinned-out blood just makes it far worse. It is important that the Coumadin-taking patient have regular blood tests to ensure their PT & INR (ie -- "Coumadin levels") stay within a therapeutic range. If it gets too high, this can predispose a hemorrhagic stroke.

    Based on your description, this does not sound like a case of medical error. Instead, it sounds like a really terrible outcome where no medical provider actually did anything wrong.

  2. Michael Lynn Walker

    Pro

    Contributor Level 16

    6

    Lawyers agree

    Answered . I agree with my colleague and support his answer.

    Mike Walker

  3. Joseph Jonathan Brophy

    Contributor Level 20

    5

    Lawyers agree

    Answered . Warfarin (coumadin) can cause bleeding. But after heart valve surgery, it is standard practice to prescribe it because of risk of blood clots. It is certainly possible that your coumadin regime was not properly monitored, and that caused the bleeding. But you have no way of finding out without expert legal representation. You may already be out of time - I don't know where your z p code is, but most states have a short statute of limitations for medical malpractice claims. You should seek the advice of an experienced medical malpractice lawyer in your state immediately.

    Any opinions stated in response to Avvo questions are based upon the facts stated in the question. Responses to... more

Can't find what you're looking for? Ask a Lawyer

Get free answers from experienced attorneys.

 

Ask now

28,135 answers this week

3,048 attorneys answering

Ask a Lawyer

Get answers from top-rated lawyers.

  • It's FREE
  • It's easy
  • It's anonymous

28,135 answers this week

3,048 attorneys answering